Alert archive / Minnesota / Wind Chill Advisories in 2023
Wind Chill Advisory 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Feb 1, 2023, 2:57 PM CST for 9 counties in Wisconsin; 42 counties in Minnesota. It took effect at Feb 2, 2023, 8:00 AM CST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2023, 2:57 PM CST (20:57 UTC)
- In effect from
- Feb 2, 2023, 8:00 AM CST
- Expired
- Feb 3, 2023, 12:00 PM CST
- In force
- 28 hr
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818 WWUS43 KMPX 012057 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 257 PM CST Wed Feb 1 2023 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021100- /O.NEW.KMPX.WC.Y.0004.230203T0000Z-230203T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 257 PM CST Wed Feb 1 2023 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills between 25 to 35 below zero. * WHERE...Portions of central, east central, south central, southeast, southwest and west central Minnesota and northwest and west central Wisconsin. * WHEN...From 6 PM Thursday to 9 AM CST Friday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 15 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
8 follow-up statements
334 WWUS43 KMPX 020236 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 836 PM CST Wed Feb 1 2023 MNZ041>043-047-048-055-021100- /O.EXT.KMPX.WC.Y.0004.230202T1800Z-230203T1800Z/ Douglas-Todd-Morrison-Stevens-Pope-Swift- Including the cities of Alexandria, Long Prairie, Little Falls, Morris, Glenwood, and Benson 836 PM CST Wed Feb 1 2023 ...WIND CHILL ADVISORY NOW IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of central and west central Minnesota. * WHEN...From noon Thursday to noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 15 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ044-045-049>054-056>070-073>078-082>085-091>093-WIZ014>016- 023>028-021100- /O.CON.KMPX.WC.Y.0004.230203T0000Z-230203T1500Z/ Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti-Chisago- Lac Qui Parle-Chippewa-Kandiyohi-Meeker-Wright-Hennepin-Anoka- Ramsey-Washington-Yellow Medicine-Renville-McLeod-Sibley-Carver- Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk- Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Eau Claire- Including the cities of Princeton, Mora, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Madison, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 836 PM CST Wed Feb 1 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THURSDAY TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of central, east central, south central, southeast, southwest and west central Minnesota and northwest and west central Wisconsin. * WHEN...From 6 PM Thursday to 9 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 15 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Borghoff
034 WWUS43 KMPX 021004 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 404 AM CST Thu Feb 2 2023 MNZ041>043-047>049-055>057-021815- /O.EXT.KMPX.WC.Y.0004.230202T1400Z-230203T1800Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Swift-Chippewa- Kandiyohi- Including the cities of Alexandria, Long Prairie, Little Falls, Morris, Glenwood, St Cloud, Benson, Montevideo, and Willmar 404 AM CST Thu Feb 2 2023 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO NOON CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of central and west central Minnesota. * WHEN...From 8 AM this morning to noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ054-064-065-073-074-082-021815- /O.EXT.KMPX.WC.Y.0004.230202T1400Z-230203T1500Z/ Lac Qui Parle-Yellow Medicine-Renville-Redwood-Brown-Watonwan- Including the cities of Madison, Granite Falls, Olivia, Redwood Falls, New Ulm, and St James 404 AM CST Thu Feb 2 2023 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN...From 8 AM this morning to 9 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ044-045-050-058-021815- /O.EXT.KMPX.WC.Y.0004.230203T0000Z-230203T1800Z/ Mille Lacs-Kanabec-Benton-Meeker- Including the cities of Princeton, Mora, Sauk Rapids, and Litchfield 404 AM CST Thu Feb 2 2023 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Mille Lacs, Kanabec, Benton and Meeker Counties. * WHEN...From 6 PM this evening to noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ051>053-059>063-066>070-075>078-083>085-091>093-WIZ014>016- 023>028-021815- /O.CON.KMPX.WC.Y.0004.230203T0000Z-230203T1500Z/ Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey-Washington- McLeod-Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron- Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Elk River, Cambridge, Center City, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 404 AM CST Thu Feb 2 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of central, east central, south central and southeast Minnesota and northwest and west central Wisconsin. * WHEN...From 6 PM this evening to 9 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
323 WWUS43 KMPX 021502 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 902 AM CST Thu Feb 2 2023 MNZ041>043-047>049-055>057-022315- /O.CON.KMPX.WC.Y.0004.000000T0000Z-230203T1800Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Swift-Chippewa- Kandiyohi- Including the cities of Alexandria, Long Prairie, Little Falls, Morris, Glenwood, St Cloud, Benson, Montevideo, and Willmar 902 AM CST Thu Feb 2 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Very cold wind chills. Wind chill values as low as 25 to 35 degrees below zero. * WHERE...Portions of central and west central Minnesota. * WHEN...Until noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ054-064-065-073-074-082-022315- /O.CON.KMPX.WC.Y.0004.000000T0000Z-230203T1500Z/ Lac Qui Parle-Yellow Medicine-Renville-Redwood-Brown-Watonwan- Including the cities of Madison, Granite Falls, Olivia, Redwood Falls, New Ulm, and St James 902 AM CST Thu Feb 2 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Very cold wind chills. Wind chill values as low as 25 to 35 degrees below zero. * WHERE...Portions of central, south central, and southwest Minnesota. * WHEN...Until 9 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ044-045-050-058-022315- /O.CON.KMPX.WC.Y.0004.230203T0000Z-230203T1800Z/ Mille Lacs-Kanabec-Benton-Meeker- Including the cities of Princeton, Mora, Sauk Rapids, and Litchfield 902 AM CST Thu Feb 2 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chill values as low as 25 to 35 degrees below zero. * WHERE...Mille Lacs, Kanabec, Benton and Meeker Counties. * WHEN...From 6 PM this evening to noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ051>053-059>063-066>070-075>078-083>085-091>093-WIZ014>016- 023>028-022315- /O.CON.KMPX.WC.Y.0004.230203T0000Z-230203T1500Z/ Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey-Washington- McLeod-Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron- Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Elk River, Cambridge, Center City, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 902 AM CST Thu Feb 2 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chill values as low as 20 to 35 degrees below zero. * WHERE...Portions of east central, south central and southeast Minnesota and northwest and west central Wisconsin. * WHEN...From 6 PM this evening to 9 AM CST Friday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
292 WWUS43 KMPX 022057 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 257 PM CST Thu Feb 2 2023 MNZ041>043-047>049-055>057-030500- /O.CON.KMPX.WC.Y.0004.000000T0000Z-230203T1800Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Swift-Chippewa- Kandiyohi- Including the cities of Alexandria, Long Prairie, Little Falls, Morris, Glenwood, St Cloud, Benson, Montevideo, and Willmar 257 PM CST Thu Feb 2 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Very cold wind chills. Wind chill values as low as 35 degrees below zero. * WHERE...Portions of central and west central Minnesota. * WHEN...Until noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ054-064-065-073-074-082-030500- /O.CON.KMPX.WC.Y.0004.000000T0000Z-230203T1500Z/ Lac Qui Parle-Yellow Medicine-Renville-Redwood-Brown-Watonwan- Including the cities of Madison, Granite Falls, Olivia, Redwood Falls, New Ulm, and St James 257 PM CST Thu Feb 2 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Very cold wind chills. Wind chill values as low as 35 degrees below zero. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN...Until 9 AM CST Friday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 15 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ044-045-050-058-030500- /O.CON.KMPX.WC.Y.0004.230203T0000Z-230203T1800Z/ Mille Lacs-Kanabec-Benton-Meeker- Including the cities of Princeton, Mora, Sauk Rapids, and Litchfield 257 PM CST Thu Feb 2 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills values as low as 35 degrees below zero. * WHERE...Mille Lacs, Kanabec, Benton and Meeker Counties. * WHEN...From 6 PM this evening to noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ051>053-059>063-066>070-075>078-083>085-091>093-WIZ014>016- 023>028-030500- /O.CON.KMPX.WC.Y.0004.230203T0000Z-230203T1500Z/ Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey-Washington- McLeod-Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron- Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Elk River, Cambridge, Center City, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 257 PM CST Thu Feb 2 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chill valuess as low as 35 degrees below zero. * WHERE...Portions of east central, south central and southeast Minnesota and northwest and west central Wisconsin. * WHEN...From 6 PM this evening to 9 AM CST Friday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 15 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
771 WWUS43 KMPX 030044 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 644 PM CST Thu Feb 2 2023 MNZ041>045-047>050-055>058-030845- /O.CON.KMPX.WC.Y.0004.000000T0000Z-230203T1800Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Swift-Chippewa-Kandiyohi-Meeker- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Benson, Montevideo, Willmar, and Litchfield 644 PM CST Thu Feb 2 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Very cold wind chills. Wind chill values as low as 35 degrees below zero. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...Until noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ051>054-059>070-073>078-082>085-091>093-WIZ014>016-023>028- 030845- /O.CON.KMPX.WC.Y.0004.000000T0000Z-230203T1500Z/ Sherburne-Isanti-Chisago-Lac Qui Parle-Wright-Hennepin-Anoka- Ramsey-Washington-Yellow Medicine-Renville-McLeod-Sibley-Carver- Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk- Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Elk River, Cambridge, Center City, Madison, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 644 PM CST Thu Feb 2 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chill valuess as low as 35 degrees below zero. * WHERE...Portions of central, east central, south central, southeast, southwest and west central Minnesota and northwest and west central Wisconsin. * WHEN...Until 9 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
497 WWUS43 KMPX 030806 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 206 AM CST Fri Feb 3 2023 MNZ041>045-047>050-055>058-031615- /O.CON.KMPX.WC.Y.0004.000000T0000Z-230203T1800Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Swift-Chippewa-Kandiyohi-Meeker- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Benson, Montevideo, Willmar, and Litchfield 206 AM CST Fri Feb 3 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...Until noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ051>054-059>070-073>078-082>085-091>093-WIZ014>016-023>028- 031500- /O.CON.KMPX.WC.Y.0004.000000T0000Z-230203T1500Z/ Sherburne-Isanti-Chisago-Lac Qui Parle-Wright-Hennepin-Anoka- Ramsey-Washington-Yellow Medicine-Renville-McLeod-Sibley-Carver- Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk- Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Elk River, Cambridge, Center City, Madison, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 206 AM CST Fri Feb 3 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of central, east central, south central, southeast, southwest and west central Minnesota and northwest and west central Wisconsin. * WHEN...Until 9 AM CST this morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
058 WWUS43 KMPX 031504 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 904 AM CST Fri Feb 3 2023 MNZ051>054-059>070-073>078-082>085-091>093-WIZ014>016-023>028- 031615- /O.EXP.KMPX.WC.Y.0004.000000T0000Z-230203T1500Z/ Sherburne-Isanti-Chisago-Lac Qui Parle-Wright-Hennepin-Anoka- Ramsey-Washington-Yellow Medicine-Renville-McLeod-Sibley-Carver- Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk- Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Elk River, Cambridge, Center City, Madison, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 904 AM CST Fri Feb 3 2023 ...WIND CHILL ADVISORY HAS EXPIRED... Wind chill values have increased to warmer than 25 degrees below zero, and wind chills will no longer be that cold through the rest of the day. Therefore, the wind chill advisory has been allowed to expire. $$ MNZ041>045-047>050-055>058-031800- /O.CON.KMPX.WC.Y.0004.000000T0000Z-230203T1800Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Swift-Chippewa-Kandiyohi-Meeker- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Benson, Montevideo, Willmar, and Litchfield 904 AM CST Fri Feb 3 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...Until noon CST today. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 15 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
258 WWUS43 KMPX 031737 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1137 AM CST Fri Feb 3 2023 MNZ041>045-047>050-055>058-031845- /O.EXP.KMPX.WC.Y.0004.000000T0000Z-230203T1800Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Swift-Chippewa-Kandiyohi-Meeker- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Benson, Montevideo, Willmar, and Litchfield 1137 AM CST Fri Feb 3 2023 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Wind chill values have increased to warmer than 25 degrees below zero, and wind chills will no longer be that cold through the rest of the day. Therefore, the wind chill advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 2:54 PM CST, 3 minutes earlier.
Area forecast discussion, Feb 1, 2:54 PM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
254 PM CST Wed Feb 1 2023
.DISCUSSION...(This evening through Wednesday)
Issued at 236 PM CST Wed Feb 1 2023
KEY MESSAGES:
- Hazardous wind chills Thursday night through Friday morning.
Arctic air returns to the region Thursday as a strong cold front
moves through the area during the day on Thursday. High temperatures
for the day will top out in the single digits to low teens during the
morning & then fall through the afternoon. A few hours of stratus
will likely accompany the front which could result in scattered
flurries at times, but little or no actual snow accumulation is
expected. Temperatures plummet after sunset with low temperatures
Friday morning approaching -20 across central Minnesota & northern
Wisconsin, and falling into the negative teens elsewhere. Winds will
decrease through the evening & drop below 5 mph by Friday morning,
but wind chill temepratures are still expected to drop to -25 to -35
despite the light winds.
The burst of Arctic air will be brief, with southerly winds already
bringing warmer air into the region by Friday afternoon. Temperatures
will warm to above normal by saturday, and are expected to remain
above normal well into next week as broad ridging becomes the
predominate upper air pattern over the central CONUS. Daytime highs
in the 30s appear likely beginning Saturday with well-above normal
overnight temperatures as well as cloudy skies keep temperatures in
the upper teens & 20s.
Dry weather is expected through the weekend, with various guidance
then showing a number of weak & transient systems next week. The only
signs of a well-developed system come midweek, although the current
deterministic & ensemble consensus keeps this system well to our
southeast across the mid-Mississippi & Ohio valleys.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1156 AM CST Wed Feb 1 2023
VFR conditions expected through the period, with sct/bkn mid-level
clouds persisting into the evening. A second wave of VFR ceilings
moves in overnight through tomorrow morning with scattered flurries
possible at times. Winds this afternoon will be south/southwesterly
below 10 kts. WInds will remain light overnight and veer to westerly
and then northwesterly overnight. Northwest winds increase tomorrow
morning with gusts of 20-25 kts expected by mid-morning.
KMSP...no additional concerns.
/OUTLOOK FOR KMSP/
Fri...VFR. Wind NE becoming SE 5-10 kts.
Sat...Chc MVFR cigs. Wind SW 5-10 kts.
Sun...Chc MVFR cigs. Wind NW 10-20 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Wind Chill Advisory from 6 PM Thursday to 9 AM CST Friday for Anoka-
Benton-Blue Earth-Brown-Carver-Chippewa-Chisago-Dakota-Douglas-
Faribault-Freeborn-Goodhue-Hennepin-Isanti-Kanabec-Kandiyohi-
Lac Qui Parle-Le Sueur-Martin-McLeod-Meeker-Mille Lacs-
Morrison-Nicollet-Pope-Ramsey-Redwood-Renville-Rice-Scott-
Sherburne-Sibley-Stearns-Steele-Stevens-Swift-Todd-Waseca-
Washington-Watonwan-Wright-Yellow Medicine.
WI...Wind Chill Advisory from 6 PM Thursday to 9 AM CST Friday for
Barron-Chippewa-Dunn-Eau Claire-Pepin-Pierce-Polk-Rusk-St.
Croix.
&&
DISCUSSION...ETA
AVIATION...ETAHazardous weather outlook, Feb 1, 2:36 PM CST, 21 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 236 PM CST Wed Feb 1 2023 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 022045- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 236 PM CST Wed Feb 1 2023 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind chill values of 25 below to 35 below zero are expected Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Wind Chill Advisories in Minnesota, 2023Wind Chill Advisories in Wisconsin, 2023Every wind chill advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.